MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CABLE READY CABLE GRIP SYSTEM CABLE FOR BONE PLATE 1.8MM DIAMETER; PLATE, FIXATION, BONE/TRAUMA

ZIMMER BIOMET, INC. CABLE READY CABLE GRIP SYSTEM CABLE FOR BONE PLATE 1.8MM DIAMETER; PLATE, FIXATION, BONE/TRAUMA
Catalog Number 00223200318
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 00223200318, cable for bone plate 1.8 mm diameter 24 in.(610 mm) length; lot#: 61426610.Item#: 00223200318, cable for bone plate 1.8 mm diameter 24 in.(610 mm) length; lot#: 62867158.Item#: 00223200303, bone plate 305 mm length 10 holes; lot#: 63053378.Item#: 00223200302, bone plate 246 mm length 8 holes; lot#: 62817369.G2: foreign: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, the product was requested from the hospital and not returned.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total hip arthroplasty approximately eleven (11) years ago and an open reduction internal fixation due to periprosthetic fracture approximately two (2) years and six (6) months after the patient's initial surgery.Subsequently, the patient was experiencing pain, numbness, and left sided sciatica and underwent a revision surgery approximately one (1) month ago.During the revision it was discovered that the femoral stem had loosened.There was no presence of an infection.All of the femoral components and plates were revised.The acetabular components were left implanted in the patient.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: eight views of the left femur demonstrate a left total hip arthroplasty with screw fixation of the acetabular cup.Plate and screw fixation devices with multiple cerclage wires are seen throughout the femoral diaphysis.No definite fracture seen.Osteopenia is present.Prominent heterotopic ossification is seen along the greater trochanter possibly bridging to the superior acetabulum.Vascular calcifications.No problem was found with these devices.Per nursing review "it was reported that the patient experienced pain with loosening and subsidence of the femoral stem.Radiology reports indicate the trauma plate and cables remained intact and stable without signs of loosening, migration, fracture, or other complications, and the bone under the trauma hardware had adequately healed.When revising a femoral stem, it is necessary to remove the pre-existing trauma hardware." if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CABLE READY CABLE GRIP SYSTEM CABLE FOR BONE PLATE 1.8MM DIAMETER
Common Device Name
PLATE, FIXATION, BONE/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19136246
Report Number0001822565-2024-01313
Device Sequence Number14632875
Product Code HRS
UDI-Device Identifier00889024039490
UDI-Public(01)00889024039490(17)241031(10)62867158
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number00223200318
Device Lot Number62867158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight82 KG